Your Health. Your Family. Your Choice.
Administered by: Other Purchased by: ?
Life Threatening? Yes
Write-up: COVID-19 PNEUMONIA; STOMACH BLEEDING; THROMBOCYTOPENIA; MASSIVE STROKE; FIBRIN D DIMER HIGH; This spontaneous report received from a consumer (daughter of patient) via a Regulatory Authority [VAERS FDA 1218360] and concerned a 79 year old female. The patient''s height, and weight were not reported. The patient''s concurrent conditions included bi-polar, mild asthma, hypertension, and depression. The patient had no allergies and no known drug allergies. The patient received covid-19 vaccine ad26.cov2.s (suspension for injection, intramuscular, batch number: 1805020) dose was not reported, 1 in total administered on 30-MAR-2021 to left arm for prophylactic vaccination. Concomitant medications included amlodipine, salbutamol, and venlafaxine hydrochloride. The patient felt poorly after vaccination. The patient presented to emergency room with gastrointestinal upset, diarrhea, nausea, vomiting, fever and cough on unspecified date. The patient was sent home. On 31-MAR-2021, the patient was COVID-19 positive and was admitted to the hospital with Covid-19 pneumonia. The patient was on oxygen via nasal cannula. On 31-MAR-2021, the patient had high fibrin D dimer and patient had a stomach bleeding. The patient was worsening and was admitted to intensive care unit. On unspecified date, the patient developed arm weakness which progressed over days. On unspecified date in 2021, the patient had massive stroke and passed in the morning. The stroke did not show the signs of hemorrhage. The distribution of stroke was multifocal and could suggest thrombus. The patient developed thrombocytopenia in the last 24 hours of life. The initial computerized tomogram (CT) noted one area of focal stroke. The second CT showed worsening large multi-focal left hemispheric stroke in multiple distributions. This was an acute development over the previous CT. On 26-APR-2021, physician reported the radiology report was not clear whether the Cerebroventricular accident (CVA), the patient had experienced was a thrombotic event as the patient had areas on the CT scan that could be old CVAs and in addition the patient had hypertension. The patient developed thrombocytopenia on day 12 while she was treated with heparin. D-dimer was elevated on admission and throughout the hospitalization and the anti- PF4 antibodies were not able to be performed from the sample available. As per the physician, the radiology report was not clear whether the CVA the subject had experienced was a thrombotic event as the subject had areas on the CT scan that could be old CVAs and in addition the subject had a hypertension. The subject develop thrombocytopenia on day 12 while she was treated with heparin. Additional laboratory test included platelet count was 157 and dropped to 86 on unspecified date. The patient was treated with heparin. Laboratory data (dates unspecified) included: Fibrin D dimer (NR: not provided) high. The patient died on unspecified date. It was unknown if an autopsy was performed. The action taken with covid-19 vaccine ad26.cov2.s was not applicable. The patient died of covid-19 pneumonia, massive stroke and thrombocytopenia on an unspecified date, had not recovered stomach bleeding, and fibrin d dimer high. This report was serious (Death, Hospitalization Caused / Prolonged, Other Medically Important Condition, and Life Threatening). Additional information was received from physician on 26-APR-2021 via telephone log from a company employee. The following information was updated and incorporated into the case narrative: reporters added (physician and contact),due diligence updated and physicians statement.; Sender''s Comments: V1: The follow up information in this version is regarding addition of reporters (physician and contact) physicians statement and due diligence. This updated information does not alter the causality of previously reported events. This 79-year-old hypertensive female died from massive stroke after being hospitalized from COVID-19 pneumonia 1 day after receiving Janssen COVID-19 vaccine for the prevention of symptomatic SARS-CoV-2 virus infection. On admission to hospital the patient had positive COVID-19 test. She also had a high fibrin D-dimer throughout the hospitalization and developed a stomach bleeding. Other symptoms included arm weakness that progressed over a couple of days. Initial CT scan noted one area of focal stroke; the second CT scan showed worsening large multi-focal left hemispheric stroke in multiple distributions. Platelet count was initially 157 and dropped to 86 on an unspecified date. The patient was treated with heparin. The event of stroke is confounded by the underlying hypertension and COVID-19 disease; and the event of thrombocytopenia is confounded in COVID-19 infection. The information available precludes a complete and meaningful assessment. However, considering the temporal plausibility and recently evolving theories in the literature about COVID infections and vaccinations, potential vaccine contribution cannot be excluded. Additional information has been requested.; Reported Cause(s) of Death: MASSIVE STROKE; COVID-19 PNEUMONIA; THROMBOCYTOPENIA
Copyright © 2021 National Vaccine Information Center. All rights reserved.
21525 Ridgetop Circle, Suite 100, Sterling, VA 20166